Mathematical Research Letters

Volume 2 (1995)

Number 3

Polynomial invariants are polynomial

Pages: 231 – 239



Dror Bar-Natan (Harvard University)


We show that (as conjectured by Lin and Wang) when a Vassiliev invariant of type $m$ is evaluated on a knot projection having $n$ crossings, the result is bounded by a constant times $n^m$. Thus the well known analogy between Vassiliev invariants and polynomials justifies (well, at least {\em explains}) the odd title of this note.

Full Text (PDF format)